MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX120410
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, when the filling the target site with a 4mm x 10cm galaxy g3 xsft (glx120410 / 30789568), it was found that the coil was unable to rotate randomly and the shape of the coil was not ideal.The physician retracted the coil and removed the coil and concomitant microcatheter (unspecified competitor brand) from the patient.The physician replaced the coil and used the same microcatheter to complete the procedure which was prolonged by approximately 10 minutes.There was no report of any negative patient impact.The complaint included two procedural image videos that will undergo independent physician review.On 20-sep-2024, additional information was received.The information is a photo of a procedure image was included in the complaint; per the sales representative, ¿the photo provides additional evidence related to the reported failure.¿ the photo included is a procedure image.This image along with the two procedural videos will undergo independent physician review.The additional information indicated that the intended procedure / target vessel was cerebral arteriovenous malformation (avm) endovascular embolization treatment.There was no damage observed on the coil when it was removed from the patient¿s anatomy.The replacement coil was a competitor brand coil.The information confirmed there was no negative patient impact and the physician did not consider the 10 minutes extension in the procedure to be clinically significant.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone: (b)(6).Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30789568) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 14-oct-2024.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the independent review of the procedure image and two procedural videos included in the complaint.The review was completed on 15-oct-2024.The assessment is documented below.Two videos and a single image were reviewed.The coil size appears to be too large for the vessel.The coil was introduced and did not randomly ¿break¿ in the vessel.If the coil cannot create the primary loop in the vessel, the high flow (in the case of the avm), will keep it straight.Physician name and date reviewed: (b)(6), msc, october 15th, 2024.Updated sections: b.4, g.3, g.6, h.2, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 4mm x 10cm galaxy g3 xsft was received contained in the decontamination pouch.Visual inspection was performed.It was observed that the coil was outside of the introducer.Microscopic inspection was performed on the coil component.Multiple kinks were observed on the coil.However, it remains attached to the resistance heating (rh) coil.No other damages were observed on the embolic coil.The issue regarding a coil being unable to rotate randomly and that the shape of the coil was not ideal was confirmed during the microscopic inspection.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.Kinking can occur during device handling where force may have been inadvertently applied in an attempt to reach the desired shape.The coil kinking was not originally documented in the complaint.With the limited information available, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.Factors such as the aneurysm characteristics (i.E.Wide neck) may have contributed to the issue encountered.A review of manufacturing documentation associated with this lot (30789568) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: the appropriate micro-coil size should be chosen based on pre-embolization angiographic assessment of the diameter, height, and width of the aneurysm, as well as, the width of the aneurysm ostium (neck).Do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.To obtain proper positioning of the microcoil system for detachment under fluoroscopic guidance, align the radiopaque marker on the dpu wire just past the proximal marker band on the tip of the microcatheter.Once the desired microcoil placement has been achieved, gently tighten the rhv around the dpu wire to maintain its position.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key20340154
Report Number3008114965-2024-00929
Device Sequence Number7945639
Product Code KRD
UDI-Device Identifier10886704077718
UDI-Public(01)10886704077718(11)220417(17)250331(10)30789568
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue NumberGLX120410
Device Lot Number30789568
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer10/14/2024
10/15/2024
10/21/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date10/14/2024
10/18/2024
10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND)
Patient SexUnknown